Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kivexa/sustiva dreams and insomnia
Apr 16, 2009

I started on Kivexa and Sustiva 3 months ago, and after an initial bad start with fogginess and bad vivid dreams, things seemed to settle a bit. Now since 3 weeks I am suffering the following: repetitive dreams, more annoying than horrible from which I wake up, always at exactly the same time: 5 0'clock. I have a habit of taking my kivexa and sustiva together 2 hours after dinner around 22.00 hours. After waking up at 5 o'clock i stay awake for what seems forever, not noticing anxiety but resuming sleep until the alarm clock goes at 8 o'clock. my work is very demanding and I cannot feel sleepy and drowsy in the morning -which I do- and I am starting to wonder whether I should a) find a replacement for efivarenz (reading your blog it seems this is the main cause) or b) take the medication at a different time or maybe even cutting my pills in half and spreading them over time. I am quite desperate because the combination is working for me and I had a kidney problem so my doctor told me finding an alternative can be difficult. Please give me your advise. Kind Regards. Great job you're doing. Jonathan -Spain

Response from Dr. Henry

You could try either taking meds in AM or a much longer time after a meal (fat in stomach can increase efavirenz levels leading to more side effects). Maybe worthwhile checking the efavirenz levels to explose dose modification as an option as well. If your problems persist would consider switch to nevirapine or a boosted protease inhibitor on a trial basis to see how you do with that (assuming suppressed virus levels and no history of significant PI resistance). KH



Previous
HIV AND TOOTHBRUSHES
Next
P.A.H. (Pulmonary Arterial Hypertension) and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement